Terazol and diflucan effectiveness – yeast infection forum – ehealthforum type 1 diabetes life expectancy

I went through a very similar situation last year. I had a yeast infection that I attempted to treat with monostat, which burned and irritated me so terribly that it caused me to bleed so I had to stop taking it. I went to my doctor who prescribed me Diflucan. After taking it the yeast discharge stopped but I kept itching and burning like crazy. This continued for about 3 or 4 months where I would keep going back to my doctor and she would just keep prescribing me Diflucan and sometimes even antibiotics (even when I had no infection beyond yeast and the antibiotics made the yeast worse) and saying that it should clear up the problem. The only thing that was clear was that Diflucan was not doing the trick. I was unable to get into my gynecologists office on short notice so I finally got an emergency visit at another OBGYN in my town.


He was wonderful and said that a lot of times Diflucan isn’t enought to completely stop the yeast. He said that the infection may appear to be gone (i.e., there is no yeast discharge), but there is still yeast on the skin which causes severe itching and burning and skin lesions. He prescribed me Terazol (7 day, not 3 day) in combination with Diflucan. This, along with a change to 100% cotton undewear and non-scented hypoallergenic detergent, completely cleared up all my problems and I havent had another yeast infection until now, over a year later. My only issue now is that my doctor (the same one who didnt treat my problem last year) is refusing to write me a script for Terazol and keeps telling me that Diflucan should clear it up. Needless to say, I will be in the market for a new doctor tomorrow and hopefully my gynecologist will write my Terazol script. In any event, if you are suffering from a persistent yeast infection that Diflucan alone wont treat I would recommend taking diflucan in combination with a 7 day supply of Terazol and a probiotic supplement which can be purchased at a local grocery or health food store. The insightful gynecologist who treated my problem last year also told me that if the itching is really bad to get some plain yogurt and put a dab on an unscented pad. This also seemed to help.

Ii have been dealing with this problem for about a year and a half and i’m at, nearly the end of my rope. I finally got to see a consultant who basically told me, it isn’t serious, some women just have recurrent thrush (Hello before this i had only ever had it twice in my life and all of a sudden i get it more than once a month). It’s got to the point where when am given medication of any kind the best i get is two days off then i am back to pain, itching, hotness, redness.

The consultatant told me he couldn’t see an infection, even though the next day the white discharge came back (ironic) or where the irritation might be occuring despite the fact my vagina looked very angry that day!! He gave me a all the meds i’ve had before and a stupid canesten cream HC, which i’ve had before. He gave me a huge tub of cream and oilatum, basically telling me oh the irritation is probably dryness. Sorry, but b*%$£%t!! He told me to use no soap or cream, and use non biological wash packet (I don’t use any on bottom half clothes anyway), change my diet (to a strict thrush diet!) and see you in four months….great…meanwhile sex is becoming less and less enjoyable due to the pain, i am ripping my hair out and all he can say is it isn’t serious….hum, gee thanks….

I’ve been having problems with this yeast infection for about 9 months. This all started back in MAY when I had one small yeast infection. Before this, I’ve only had problems when given hormones. For example, the condom broke and my husband ran me to the pharm to get the plan B pill. The next day, woke up with a Yeast infection. Took the diflucon 150mg, worked in a few days.

Long story short, I had a reoccuring sickness that resulted from an unsuccessful surgery 2 1/2 years ago which the treatment required me to go to the hospital 1-2x a month to have two external biliary tubes changed. After each procedure, they pumped me full of antibiotics to prevent infection. I didn’t really know this until a month ago (about the antibiotics) This whole ordeal started in August while I still had the small yeast infection going on.

However, what was a small yeast infection, turned into the worst thing ever. I don’t get the itching but the burning is enough to drive anyone insane. Since some of my time was spent in the hospital (couple visits) for a few days or so, they pumped me full of antibiotics and prescribe you diflucon once a day with your cocktail of medication. What once cured my yeast infection, does nothing now. My body grew a tolerance and laughed at the pink pill… even when I was taking 300mg a DAY.

So, in all… I still have this yeast infection. The tubes are gone (thankfully and FINALLY) so the added stress my body went through can return to normal. I also had the paragard removed in case the stress set off the hormones and that may have caused something. Right now I’m on 200mg of diflucon every other day (which I still think isnâspam�t enough) in addition to terconazole 7. I’m also taking probiotics, eating yogurt and cutting back on sugar.